MAUDE Adverse Event Report: IMPULSE DYNAMICS USA, INC. OPTIMIZER SMART; IMPLANTABLE PULSE GENERATOR

IMPULSE DYNAMICS USA, INC. OPTIMIZER SMART; IMPLANTABLE PULSE GENERATOR
Model Number CCM X10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a patient implanted with an optimizer smart (os) implantable pulse generator (ipg) had their device explanted due to a "localized infection".The explant had occurred in a hospital while the patient was in another state approximately 1,500 miles from their home.The hospital reported that the patient's concomitant crt-d was infected: "the defibrillator is infected, leading to endocarditis from the device." the hospital reported the patient had a streptococcal infection that resulted in "cardiac vegetation." both of the patient's cardiac implants, the crt-d and os ipg, were explanted, and the patient was put on a 6-week course of antibiotics after the procedure.The patient is expected to receive replacement devices after they complete their course of antibiotics.However, a replacement procedure for either device has not yet been scheduled.The disposition of the explanted os ipg is currently unknown but there is no evidence at this time to suggest the os ipg caused or contributed to the infection.A review of the ohr and sterilization documentation for this device was conducted, and no anomalies were found.The explanted device and additional details are currently being sought from the hospital where the explant was performed.
 
Event or Problem Description
This is an amendment to a previously filed mdr.On march 4, 2025, it was confirmed that the device had been scrapped by the hospital after explant.Therefore, a full product evaluation of the device will not be possible.There remains no evidence to suggest the os ipg implanted three years prior caused or contributed to the patient's infection that developed around their crt-d device.

Brand Name
OPTIMIZER SMART
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
IMPULSE DYNAMICS USA, INC.
401 route 73 n
bldg 50, ste 100
marlton NJ 08053
Manufacturer Contact
christian toto
401 route 73 n
bldg 50, ste 100
marlton, NJ 08053
8564347921
MDR Report Key20091339
Report Number3012563838-2024-00030
Device Sequence Number7764645
Product Code QFV
UDI-Device Identifier00810003380050
UDI-Public00810003380050
Combination Product (Y/N)N
PMA/510(K) Number
P180036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberCCM X10
Device Catalogue Number10-B401-3-XX
Device Lot NumberH4680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT ST JUDE QUADRA ASSURA MP CRT-D
Outcome Attributed to Adverse Event Other;
Patient SexMale